Continuous Dependence and Optimal Control for a Class of Variational–Hemivariational Inequalities

  • Caijing Jiang
  • Biao ZengEmail author


The paper investigates control problems for a class of nonlinear elliptic variational–hemivariational inequalities with constraint sets. Based on the well posedness of a variational–hemivariational inequality, we prove some results on continuous dependence and existence of optimal pairs to optimal control problems. We obtain some continuous dependence results in which the strong dependence and weak dependence are considered, respectively. A frictional contact problem is given to illustrate our main results.


Continuous dependence Optimal control Variational–hemivariational inequality Mosco convergence 

Mathematics Subject Classification

47J20 49J40 74M10 74M15 90C26 


  1. 1.
    Barabasz, B., Migórski, S., Schaefer, R., Paszynski, M.: Multi deme, twin adaptive strategy \(hp\)-HGS. Inverse Probl. Sci. Eng. 19, 3–16 (2011)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Barabasz, B., Gajda-Zagorska, E., Migórski, S., Paszynski, M., Schaefer, R., Smolka, M.: A hybrid algorithm for solving inverse problems in elasticity. Int. J. Appl. Math. Comput. Sci. 24, 865–886 (2014)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Clarke, F.H.: Optimization and Nonsmooth Analysis. Wiley, New York (1983)zbMATHGoogle Scholar
  4. 4.
    Denkowski, Z., Migórski, S., Papageorgiou, N.S.: An Introduction to Nonlinear Analysis: Theory. Kluwer, Boston (2003)CrossRefGoogle Scholar
  5. 5.
    Gockenbach, M.S., Khan, A.A.: An abstract framework for elliptic inverse problems. I. An output least-squares approach. Math. Mech. Solids 12, 259–276 (2007)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Han, W., Migórski, S., Sofonea, M.: A class of variational-hemivariational inequalities with applications to frictional contact problems. SIAM J. Math. Anal. 46, 3891–3912 (2014)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Hintermüller, M.: Inverse coefficient problems for variational inequalities: optimality conditions and numerical realization. M2AN Math. Model. Numer. Anal. 35, 129–152 (2001)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Jadamba, B., Khan, A.A., Sama, M.: Inverse problems of parameter identification in partial differential equations. In: Jadamba, B., Khan, A.A. (eds.) Mathematics in Science and Technology, pp. 228–258. World Scientific Publishing, Hackensack (2011)CrossRefGoogle Scholar
  9. 9.
    Liu, Z.H., Zeng, B.: Optimal control of generalized quasi-variational hemivariational inequalities and its applications. Appl. Math. Optim. 72, 305–323 (2015)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Migórski, S.: Sensitivity analysis of inverse problems with applications to nonlinear systems. Dyn. Syst. Appl. 8, 73–89 (1999)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Migórski, S.: Identification coefficient problems for elliptic hemivariational inequalities and applications. In: Tanaka, M., Dulikravich, G.S. (eds.) Inverse Problems in Engineering Mechanics II, pp. 513–519. Elsevier, Amsterdam (2000)CrossRefGoogle Scholar
  12. 12.
    Migórski, S., Ochal, A.: Inverse coefficient problem for elliptic hemivariational inequality, Chap. 11. In: Gao, D.Y. (ed.) Nonsmooth/Nonconvex Mechanics. Modeling, Analysis and Numerical Methods, pp. 247–261. Kluwer, Dordrecht (2001)CrossRefGoogle Scholar
  13. 13.
    Migórski, S., Ochal, A., Sofonea, M.: Nonlinear Inclusions and Hemivariational Inequalities. Models and Analysis of Contact Problems, Advances in Mechanics and Mathematics, vol. 26. Springer, New York (2013)zbMATHGoogle Scholar
  14. 14.
    Migórski, S., Ochal, A., Sofonea, M.: A class of variational-hemivariational inequalities in reflexive Banach spaces. J. Elast. 127, 151–178 (2017)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Mosco, U.: Convergence of convex sets and of solutions of variational inequalities. Adv. Math. 3, 510–585 (1969)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Motreanu, D., Sofonea, M.: Quasivariational inequalities and applications in frictional contact problems with normal compliance. Adv. Math. Sci. Appl. 10, 103–118 (2000)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Naniewicz, Z., Panagiotopoulos, P.D.: Mathematical Theory of Hemivariational Inequalities and Applications. Marcel Dekker Inc., New York (1995)zbMATHGoogle Scholar
  18. 18.
    Panagiotopoulos, P.D.: Hemivariational Inequalities, Applications in Mechanics and Engineering. Springer, Berlin (1993)CrossRefGoogle Scholar
  19. 19.
    Sofonea, M.: Optimal control of a class of variational-hemivariational inequalities in reflexive Banach spaces. Appl. Math. Optim. (2017).
  20. 20.
    Sofonea, M., Matei, A.: Mathematical Models in Contact Mechanics. London Mathematical Society Lecture Note Series, vol. 398. Cambridge University Press, Cambridge (2012)CrossRefGoogle Scholar
  21. 21.
    Sofonea, M., Han, W., Migórski, S.: Numerical analysis of history-dependent variational inequalities with applications to contact problems. Eur. J. Appl. Math. 26, 427–452 (2015)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.College of SciencesGuangxi University for NationalitiesNanningPeople’s Republic of China
  2. 2.College of Mathematics and Information ScienceGuangxi UniversityNanningPeople’s Republic of China

Personalised recommendations